T Nation

Feel Worse After Injections


#1

Greetings all - the stickies on this website were a big help, and it seemed like a lot of knowledge lives here, so I signed up to ask a question.

Stats - 36 yrs old, 5'10, 145 lbs (skinny distance runner type, very active).

After years of symptoms, got tested 2 weeks ago and T was 177. Only other oddball readings were estradiol of 7, and TSH @ 0.4. First injection 2 weeks ago - 200mg. Then 140mg the next week. Set for another 140mg tomorrow.

My question - I actually feel my WORST from 1-3 days after injection (non-existent libido, worn out, etc) when most people seem to be feeling their best. Then I feel marginally better as the stuff wears off. They are already planning bloodwork in another 3 weeks as part of their normal protocol (w/ full thyroid test this time), but any ideas as to what could be going on? Anything I should be prodding them about? It's a Low-T clinic so I assume they know their stuff but even the NP there kinda brushed those concerns off last week. Wondering if I need to be patient and let things happen, or start pushing for an AI or something already...seems like an uncommon reaction.

thanks in advance


#2

[quote]AverageWeakling wrote:
Greetings all - the stickies on this website were a big help, and it seemed like a lot of knowledge lives here, so I signed up to ask a question.

Stats - 36 yrs old, 5’10, 145 lbs (skinny distance runner type, very active).

After years of symptoms, got tested 2 weeks ago and T was 177. Only other oddball readings were estradiol of 7, and TSH @ 0.4. First injection 2 weeks ago - 200mg. Then 140mg the next week. Set for another 140mg tomorrow.

My question - I actually feel my WORST from 1-3 days after injection (non-existent libido, worn out, etc) when most people seem to be feeling their best. Then I feel marginally better as the stuff wears off. They are already planning bloodwork in another 3 weeks as part of their normal protocol (w/ full thyroid test this time), but any ideas as to what could be going on? Anything I should be prodding them about? It’s a Low-T clinic so I assume they know their stuff but even the NP there kinda brushed those concerns off last week. Wondering if I need to be patient and let things happen, or start pushing for an AI or something already…seems like an uncommon reaction.

thanks in advance[/quote]

It might be because of supra-normal levels of T in the beginning of the week and a resultant supra-normal level of E because of this. And it very well could be occurring because you are using more than the standard dose which is 100 mg per week. So 200 mg is twice as much as some men need. I know quite a few men on TRT and they do fine on 100 mg per week, including myself.


#3

With less T, there is less T–>E2 production and skinny guys will have low E2.

You probably have some bone loss, Dependant on how long you were in that state.

Guys who start TRT can have problems if they have cortisol and/or thyroid problems.

Please look at the thyroid basics sticky and note symptoms and check your body temperatures as suggested.

100mg T cyp per week will be enough for your body weight.

Please post all lab work here with ranges:
TT 177
FT
E2 7
LH/FSH - should have been done before TRT started
CBC
hematocrit
AST/ALT
TSH 0.4
fT3
fT4

Do you get cold easily?
Get hot easily?
Outer eyebrows sparse?
Do not use iodized salt?
Time line for above. Was cold now hot?

What is time line for your symptoms of low T or other issues?

  • years
    What happened prior to this?

At day three, E2 levels may be overwhelming.

Please inject twice a week.

Did you read the things that damage your hormones sticky?


#4

Thanks for the responses. I reiterated my experience to the NP today and he wants to just wait until the next blood test in a few weeks. Then they stuck me with another 140 (I hadn’t seen this yet - will ask to go down to 100 next visit).

TT 177
FT ? don’t see it. SHBG is 55.3 (RANGE 16.5-55.9)
E2 7.0 (7.6-42.60)
LH/FSH - 4.4 LH /3.0 SH; (range: 1.7-8.6 (LH) / 1.5-12.4 (SH))
CBC - combined blood cells? RBC=4.6; WBC=6.2
hematocrit 41.8
AST/ALT - 31/20 (ranges 0-40 / 0-44)
TSH 0.4 (0.45-4.5)

I don’t see fT3 or fT4; if those are thyroid #s, I won’t have them for a few weeks…

I’ll read up more on the thyroid sticky; the last blood work I had done was 15 months ago, and TSH was around 0.8 back then. Seems like I do get hot more easily these days, but it is summer in TX, so that might be it.

Also will read things that damage hormones sticky. I suspect distance running is in there! Can’t give it up though. I’ve had a low libido for maybe 5-6 years, but most low-T symptoms have really shown up bigger the past couple years as my training has ramped up (10-12 miles/day).


#5

Do not ignore the role of over training in hypogonadism!

You are not self injecting?

Please review my points above.